Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jul 14, 2015, 11:51 AM CDT for Daviess County, Henderson County, Kentucky. It took effect at Jul 15, 2015, 2:05 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 11:51 AM CDT (16:51 UTC)
- In effect from
- Jul 15, 2015, 2:05 PM CDT
- Expired
- Jul 22, 2015, 1:22 AM CDT
- In force
- 6 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Newburgh Lock and Dam (NBGI3). The gauge peaked at 41.84 ft at Jul 19, 2015, 1:00 PM CDT.
- Action stage
- 35 ft
- Minor stage
- 38 ft
- Moderate stage
- 48 ft
- Major stage
- 56 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03304300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jul 14, 6:43 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 14, 6:43 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
643 AM CDT TUE JUL 14 2015
.UPDATE...
ISSUED AT 634 AM CDT TUE JUL 14 2015
FOR AVIATION SECTION ONLY.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 400 AM CDT TUE JUL 14 2015
WELL...THERE LOOKS TO BE AT LEAST ONE MORE TIME WINDOW FOR SOME
SEVERE THUNDERSTORMS TODAY AS A SFC FRONT MOVING SOUTH TOWARD THE
OHIO VALLEY COUPLES WITH MID LVL UPSTREAM SHORTWAVE ENERGY DIVING
SE WITHIN THE BROAD NW FLOW ALOFT. EXTREME INSTABILITY /CAPES
UPWARDS TO AROUND 5000 J/KG SHOULD DEVELOP DURING THE DAY AS SFC
TEMPS HEAT INTO THE LOWER/MID 90S. ALSO...DEEP LAYER SHEAR REMAINS
QUITE IMPRESSIVE FOR THIS TIME OF YEAR /0-6 KM BULK SHEAR AROUND
45 KTS/...AND WOULD SUPPORT ORGANIZED THUNDERSTORM DEVELOPMENT.
HIGHEST CHC FOR ANY SEVERE STORMS WILL BE THIS AFTERNOON OVER WRN
KY...ALONG AND AHEAD OF THE SOUTHWARD MOVING FRONTAL BOUNDARY.
CAPPING MAY BE LESS OF AN ISSUE THIS AFTERNOON COMPARED TO
YESTERDAY. 00Z NAM SUGGESTS H70 TEMPS MAY BE A COUPLE DEGREES C
COOLER THAN YESTERDAY. WE WILL SEE. IF STORMS DO MANAGE TO
FIRE...WILL BE THE POTENTIAL FOR LARGE HAIL AND DAMAGING
WINDS...AND EVEN A TORNADO OR TWO.
TOMORROW LOOKS MORE QUIET WITH LESS HEAT AS THE FRONT SLIPS JUST
SOUTH OF THE FORECAST AREA. SPEAKING OF THE HEAT...WILL NEED TO
POP ANOTHER HEAT ADVISORY FOR ALL REGIONS EXCEPT FAR EAST AND NE
COUNTIES. TEMPS RISING INTO THE MID 90S AND SFC DEW POINTS IN THE
MID 70S WILL ONCE AGAIN RESULT IN HEAT INDICES BETWEEN 105 AND
110.
.LONG TERM...(THURSDAY THROUGH MONDAY)
GOOD MODEL AGREEMENT ENGENDERS ABOVE AVERAGE FORECAST CONFIDENCE IN
THE EXTENDED PORTION OF THE FORECAST. A RELATIVELY DRY PATTERN WILL
PERSIST THROUGH THE PERIOD AS AN UPPER LEVEL HIGH PARKS ITSELF OVER
THE DEEP SOUTH. THE QUAD STATE REGION WILL BE ALONG THE NORTHERN
PERIPHERY OF THE RIDGE...AS A CAPPING INVERSION OF WARM AIR IN THE
MID LEVELS OF THE ATMOSPHERE ACTS TO KEEP A LID ON CONVECTIVE
UPDRAFTS.
EVEN SO...A COUPLE PERIODS STAND OUT WHERE SHOWERS OR THUNDERSTORMS
CANNOT BE COMPLETELY RULED OUT. THE FIRST OCCURS LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING AS A WARM FRONT MAKES PASSAGE. DURING
THIS TIME...SLIGHT CHANCES ARE CONFINED TO PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS. THE GFS AND ECMWF ALSO INDICATE THE
PASSAGE OF SOME WEAK UPPER LEVEL ENERGY FRIDAY NIGHT INTO EARLY
SATURDAY...WHICH COULD RESULT IN ISOLATED ACTIVITY ACROSS THE
EVANSVILLE TRI-STATE AREA. FINALLY...THE UPPER HIGH IS FORECAST TO
SHIFT FAR ENOUGH WEST BY THE BEGINNING OF NEXT WEEK TO ALLOW FOR THE
APPROACH OF A WEAK COLD FRONT. THIS MAY INCREASE THE CHANCE OF
SHOWERS AND THUNDERSTORMS BY MONDAY AFTERNOON AND MONDAY NIGHT.
BY FAR THE BIGGEST CONCERN FROM LATE WEEK THROUGH THE WEEKEND AND
EARLY NEXT WEEK IS THE HEAT AND HUMIDITY. SIMILAR TO WEDNESDAY...
THURSDAY SHOULD BE SOMEWHAT MORE TOLERABLE WITH SLIGHTLY DRIER
CONDITIONS. HOWEVER...AN EXTENDED PERIOD OF HEAT AND HUMIDITY WILL
TAKE SHAPE FRIDAY THROUGH MONDAY AS THE RIDGE TAKES HOLD. HIGH
TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH DEW POINTS IN
THE 70S TO YIELD AFTERNOON HEAT INDEX VALUES AROUND 105 DEGREES OR
HIGHER. BARRING SIGNIFICANT CHANGES FROM THE CURRENT FORECAST...IT
IS CONCEIVABLE THAT A HEAT ADVISORY WILL EVENTUALLY BE NEEDED DURING
THIS TIME.
&&
.AVIATION...
ISSUED AT 634 AM CDT TUE JUL 14 2015
VFR CONDITIONS EXPECTED MOST OF THE 12Z TAF PERIOD. AN
APPROACHING COLD FRONT AND MID LEVEL ENERGY COULD RESULT IN ISOLD
TO SCT STRONG THUNDERSTORMS THIS AFTERNOON/EVENING.
HOWEVER...CONFIDENCE IN TIMING AND COVERAGE IS TOO LOW AT THIS
TIME TO INCLUDE EXPLICITLY IN THE TAF SITES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
ILZ075-076-080>094.
MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
MOZ076-086-087-100-107>112-114.
IN...NONE.
KY...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KYZ001>014.
&&
UPDATE...GM
SHORT TERM...GM
LONG TERM...RJP
AVIATION...GMHazardous weather outlook, Jul 14, 5:18 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 518 AM CDT TUE JUL 14 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 518 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING...MAINLY ACROSS WESTERN KENTUCKY. LARGE HAIL...DAMAGING WINDS WOULD BE THE PRIMARY HAZARDS...THOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. HEAT INDEX VALUES FROM 105 TO 110 WILL BE LIKELY OVER MUCH OF THE REGION THIS AFTERNOON. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CHANCE OF THUNDERSTORMS RETURNS TO PORTIONS OF THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING...FRIDAY NIGHT INTO EARLY SATURDAY...AND AGAIN NEXT MONDAY. ANY THUNDERSTORM THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS. HEAT INDEX VALUES OF 105 DEGREES OR GREATER ARE LIKELY FROM FRIDAY THROUGH MONDAY. A HEAT ADVISORY MAY BE REQUIRED FOR THE PROLONGED HEAT AND HUMIDITY LATER THIS WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING...MAINLY OVER WESTERN KENTUCKY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:40 AM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Crittenden, Fulton and 8 more | 14 hr |
| Jul 14, 11:51 AM CDT | River Flood Warning | PAH | Henderson, Union | 8 days |
| Jul 14, 11:51 AM CDT | River Flood Warning | PAH | Union | 9 days |
| Jul 13, 9:28 PM CDT | Special Weather Statement | PAH | Jefferson | 47 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 18 min |
| Jul 14, 1:19 PM CDT | Special Weather Statement | PAH | Ripley | 41 min |
| Jul 14, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 30 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 14 min |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.